Home Print this page Email this page
Users Online: 55
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
 
CASE REPORT
Ahead of Print

Severe gingival enlargement associated with herbal growth supplement


1 Department of Periodontics, Dr. Ziauddin Ahmad Dental College, AMU, Aligarh, Uttar Pradesh, India
2 Department of Periodontics, Maulana Azad Institute of Dental Sciences, New Delhi, India

Correspondence Address:
Abdul Ahad,
Department of Periodontics, Dr. Ziauddin Ahmad Dental College, Aligarh Muslim University, Aligarh - 202 002, Uttar Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

Gingival enlargement is a common side effect of calcium channel blocker drugs. Many over the counter available drugs contain extracts of Lepidium sativum and Acacia arabica that have been found to block calcium channels to exert their pharmacological effects. In this report, we describe a case of severe gingival enlargement in an 18-year-old female which developed after taking a height promoting drug containing extracts of L. sativum and A. arabica. She was successfully treated with nonsurgical and surgical periodontal therapy, after discontinuation of the growth supplement.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Ahad A
    -  Aggarwal T
    -  Faraz F
    -  Lamba AK
    -  Tandon S
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed599    
    PDF Downloaded129    

Recommend this journal